How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Z Your Own Question
Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10582
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

Z. Two years ago I was diagnosed with major depression. I

Customer Question

Good day Dr Z.
Two years ago I was diagnosed with major depression. I was put on Cipralex. Remeron. And after suffering of weight gain from Cipralex as a side effect , the Dr kindly put me on Valdoxan. I tapered the Valdoxan under his supervision. And I was off drugs till the moment. Now am suffering from severe mood swings , and depressive episodes that are very sharp,and they are threatening my relationships. I don't clearly see the mood swings. But my love sees it & he is pushing me to seek help. Do you suggest any medications , bearing in mind that the SSRIs caused me "insulin resistance" and PCOS. I gained 13 kgs in less than a year. I want to make sure any medicine I take will not exacerbate my poor metabolism nor the cystic ovaries. AEZ
Submitted: 11 months ago.
Category: Mental Health
Expert:  Dr. Z replied 11 months ago.

*This website DOES NOT constitute treatment and only provides information and advice in a Q&A format. For treatment (therapy and/or medications) you must go to a licensed professional in your area. Please note that anything said here is not private or confidential, as this is a public forum.

Hello and thank you for using JustAnswer. So you have a few options in regards ***** ***** for yourself. If you are primarily suffering from depression, and that depression is causing some of the mood swings than you can ask your doctor about the atypical antidepressant Bupropion (Wellbutrin) as this antidepressant will actually promote weight loss for you. The other possibility would be Lamotrigine (Lamictal) which is a mood stabilizer that helps to treat depression and anxiety, and this medication will also not cause any weight gain issues either. These would probably be the two medications I would recommend that you consider next in terms of your treatment.

Expert:  Dr. Z replied 11 months ago.

I hope this helps to provide you some guidance on this issue. Please let me know if you have any other questions or concerns as I would be happy to continue assisting you regarding this issue.

*Please do not forget to leave a positive rating at the top of the page so that I can get credit for helping you. Thank you, ***** ***** appreciate it.

Related Mental Health Questions